In a sticky situation: a case report on pulmonary glue embolism complicated by an inflammatory myopericardial syndrome.
Аннотация
BACKGROUND
Tissue glue is used in a wide range of different medical procedures and although complications are rare, they can be challenging to manage.
CASE SUMMARY: A 51-year old man presented to our hospital with progressive dyspnoea, haemoptysis and fever following cyanoacrylate injection therapy for erectile dysfunction. A CT-scan revealed a non-thrombotic pulmonary embolism (NTPE) with tissue glue based on the non-contrast images showing multiple radiodense foci. During admission, the patient experienced chest pain and syncope after which a repeat electrocardiogram showed an increase in widespread concave ST segment elevation. A transthoracic echocardiography showed a diffuse pericardial effusion with partial atrial collapse without signs of pericardial tamponade. The diagnosis of an inflammatory myopericardial syndrome (IMPS) was made and therapy with high-dose aspirin combined with colchicine was started.
CONCLUSION
NTPE and IMPS are rare but potentially life-threatening complications associated with nearly all procedures involving tissue glue. The simultaneous occurrence of these complications might suggest an underlying hypersensitivity-driven inflammatory cascade as mechanism. Using a non-contrast window on the CT scan is important to avoid missing a NTPE.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.